MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM910020
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 1.00mm x 2.00cm galaxy g3 mini (glm910020 / 30789541) was not detached after it was deployed.There was no report of any negative patient impact.One photo was included in the complaint.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The product analysis team reviewed the photo included in the complaint.The review is documented below.[photo review]: one photo that accompanied the complaint file shows the coil inside of the introducer, and this was noted still attached to the resistance heating; this cannot be evaluated and no further damages could be noted on the device.A review of manufacturing documentation associated with this lot (30789541) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue regarding a coil not being detached cannot be confirmed based on pictures since a functional analysis needs to be performed; even though the coil was noted as still attached to the rh the device needs to be electrically measured to confirm or discard anomalies.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer's ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 01-jul-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 1.00mm x 2.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.Microscopic inspection was performed.The embolic coil was observed still attached to the resistance heating (rh) coil and was observed to be in good condition.The distal outer sheath had not been softened, an indication that the rh coil had not been heated and the detachment process had not been initiated.The electrical resistance of the galaxy g3 was measured with a multimeter, and no values were obtained.The device was then connected to a lab sample detachment control box (dcb) (b)(6), and the power was turned on.The system ready light was not illuminating.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The device history records (dhr) for lot number 30789541 were reviewed and no evidence of deficiencies during the manufacturing process was found.No non-conformances were generated during the manufacturing process.Complaint history for lot number 30789541 found no similar failures observed.The issue reported regarding a coil not being detached was confirmed.The device did not present any physical damage (cuts or severe kinks) to the shaft of the device positioning unit (dpu) to cause electrical issues.Another place for electrical issues would be at either connection point ¿ at the proximal connector where the pins are soldered or at the distal connection near to or inside the rh heater, however, all components were inspected, and no anomalies were observed.It is possible that other factors such as device manipulation, may have caused the electrical failure that led to the failure to detach.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% electrical continuity test for finished product prior to pouching and boxing to prevent failure to detach from occurring during the procedure.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: verify that the microcoil delivery system is fully connected and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19449216
Report Number3008114965-2024-00507
Device Sequence Number8539951
Product Code KRD
UDI-Device Identifier10886704080237
UDI-Public(01)10886704080237(11)220417(17)250331(10)30789541
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberGLM910020
Device Lot Number30789541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer07/01/2024
08/23/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/01/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown